Alert archive / Kansas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 196, NWS Goodland, KS

August 17, 2006Sherman County, Kansas

NWS Goodland, KS issued this severe thunderstorm warning at Aug 17, 2006, 3:35 PM MDT for Sherman County, Kansas. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 17, 2006, 3:35 PM MDT (21:35 UTC)
Expired
Aug 17, 2006, 3:55 PM MDT
In force
20 min
Issued by
NWS Goodland, KS
Area
Counties, with a storm outline in the text

County Sherman County, KS

The radar

The Goodland radar (KGLD), 2 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 12:40 PM MDT, 2 hours 55 minutes earlier.

Area forecast discussion, Aug 17, 12:40 PM MDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
1240 PM MDT THU AUG 17 2006

.DISCUSSION...

A COLD FRONT IS EXPECTED TO MOVE SOUTH INTO THE CNTRL HIGH PLAINS
TOMORROW AFTERNOON WHICH SHOULD GIVE MUCH OF THE CWA A SHOT AT
SOME RNFL. WILL CONTINUE TO WORK OUT ISC ISSUES AND TIMING
THROUGH THE TIME OF ZONE ISSUANCE. AS OF NOW IT APPEARS THE NW
PORTION OF THE CWA SHOULD SEE TSRA TOMORROW AFTERNOON WITH PERHAPS
AN ADDITIONAL CORRIDOR OF TSRA ACROSS THE SE ZONES ASSOC WITH A
PRE-FRONTAL TROUGH. THE FRONTAL ACTIVITY IS EXPECTED TO MOVE
GENERALLY NORTH TO SOUTH WITH THE FRONT...ENDING BY SUNRISE FOR
MOST LOCATIONS. SOME LINGERING SHRA INTO MID-MORNING SAT ARE
POSSIBLE ACROSS THE FAR SRN COUNTIES.

BY SUNRISE SAT MORNING THE FRONT SHOULD BE WELL SOUTH OF THE CWA
GIVEN FRONTAL MOTION WILL BE AIDED BY COLD POOL ENHANCEMENT.
THEREFORE...THINK TSRA/SHRA FOR SAT WILL BE CONFINED ACROSS SW KS
AND SE CO WITH MY CWA UNDER GENERALLY SUBSIDENCE IN THE WAKE OF A
DEPARTING NRN PLAINS TROUGH. CLOUDY SKIES UNDER THE FRONTAL
INVERSION SAT MORNING SHOULD MIX OUT TO SCT-BKN BY THE AFTERNOON.
I LOWERED SATS HIGH TEMPS A FRAZ FROM WHAT WAS FCSTD. ON SUNDAY
THERE EXISTS A CHANCE FOR SHRA/TS TO AFFECT THE CO ZONES BUT
CONFIDENCE IS LOW THIS MORNING SO HELD LOW CHANCE POPS ONLY FOR
CHEYENNE COUNTY.

THE EXTENDED PERIODS APPEAR DRY AND MILD WITH GENERALLY ZONAL FLOW
BREAKING DOWN TO NW FLOW BY THE END OF NEXT WEEK... PER SPECTRAL
OUTPUT.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...NONE.
&&
Hazardous weather outlook, Aug 17, 10:22 AM MDT, 5 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1022 AM MDT THU AUG 17 2006

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-181200-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1122 AM CDT THU AUG 17 2006 /1022 AM MDT THU AUG 17 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND
EARLY EVENING IN EASTERN COLORADO. DUE TO LIMITED INSTABILITY AND
WIND SHEAR...STORMS ARE NOT EXPECTED TO BECOME SEVERE. ALL
THUNDERSTORMS PRODUCE DEADLY CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A COLD FRONT WILL MOVE THROUGH THE REGION FROM LATE FRIDAY
AFTERNOON INTO EARLY SATURDAY. AN UPPER LEVEL DISTURBANCE WILL
ALSO MOVE THROUGH AT THE SAME TIME. A MOIST AND UNSTABLE AIR MASS
WILL BE IN PLACE AHEAD OF THESE FEATURES. AS A RESULT SCATTERED
THUNDERSTORMS WILL DEVELOP ACROSS THE AREA DURING THIS TIME. AT THIS
TIME...THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. HOWEVER...THE
POTENTIAL WILL EXIST FOR THESE STORMS TO PRODUCE LOCALLY HEAVY
RAINFALL. THIS COULD CAUSE FLOODING PROBLEMS IN LOCATIONS THAT
RECEIVED HEAVY RAINFALL ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

BULLER/JDK

In the hours before

Special weather statement, Aug 17, 3:25 PM MDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
325 PM MDT THU AUG 17 2006

KSZ028-029-172200-
GOVE-LOGAN-
425 PM CDT THU AUG 17 2006

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR LOGAN COUNTY IN WEST CENTRAL KANSAS AND GOVE COUNTY
IN WEST CENTRAL KANSAS...

AT 420 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTHWEST OF THE MONUMENT ROCKS...OR 13
MILES NORTH OF SCOTT STATE LAKE...AND MOVING NORTHEAST AT 10 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM. PERIODS OF VERY HEAVY RAIN ARE ALSO POSSIBLE AS THIS
STORM MOVES SLOWLY TO THE NORTH.

JRM

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 16, 6:27 PM MDTFlash Flood WarningGLDGraham2 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.